`a`

New class of exact solutions for the equations of motion of a chain of $n$ rigid bodies

Pages: 105 - 113, Issue special, November 2013

 Abstract        References        Full Text (322.3K)              

Dmitriy Chebanov - Department of Mathematics, Engineering, and Computer Science, City University of New York, LaGCC, Long Island City, NY 11101, United States (email)

Abstract: In this paper we construct a new class of nonstationary exact solutions for the equations of motion of a classical model of multibody dynamics -- a chain of $n$ heavy rigid bodies that are sequentially coupled by ideal spherical hinges. We establish sufficient conditions for the existence of the solutions and show how the equations of motion can be reduced to quadratures in the case when these conditions are fulfilled.

Keywords:  Analytical dynamics, a system of coupled rigid bodies, exact solution.
Mathematics Subject Classification:  70E55, 70E40, 70E17.

Received: September 2012; Published: November 2013.

 References